Alert archive / Indiana / Freeze Warnings in 2009
Freeze Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 10, 2009, 3:00 PM EDT for 14 counties in Indiana. It took effect at Oct 11, 2009, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2009, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 11, 2009, 4:00 AM EDT
- Expired
- Oct 11, 2009, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 101900 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT SAT OCT 10 2009 ...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF INDIANAPOLIS... .COLD CANADIAN HIGH PRESSURE WILL FILTER IN ACROSS CENTRAL INDIANA TONIGHT ALLOWING FOR THE COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE EXPECTED TO DROP INTO THE LOWER 30S BY SUNDAY MORNING...WITH LOWS BOTTOMING OUT IN THE MID 30S ALONG THE INTERSTATE 70 CORRIDOR. INZ021-028>031-035>043-110300- /O.UPG.KIND.FZ.A.0003.091011T0800Z-091011T1200Z/ /O.NEW.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 300 PM EDT SAT OCT 10 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK SUNDAY UNDER PARTLY CLOUDY SKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ049-110300- /O.UPG.KIND.FZ.A.0003.091011T0800Z-091011T1200Z/ /O.NEW.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/ HENRY- 300 PM EDT SAT OCT 10 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY... ALLOWING FOR THE FORMATION OF AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ044>048-051>057-110300- /O.NEW.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/ PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 300 PM EDT SAT OCT 10 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY... ALLOWING FOR THE FORMATION OF AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RYAN
2 follow-up statements
000 WWUS73 KIND 110210 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1010 PM EDT SAT OCT 10 2009 ...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF INDIANAPOLIS... .COLD CANADIAN HIGH PRESSURE WILL FILTER IN ACROSS CENTRAL INDIANA OVERNIGHT ALLOWING FOR THE COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE EXPECTED TO DROP INTO THE LOWER 30S BY SUNDAY MORNING...WITH LOWS BOTTOMING OUT IN THE MID 30S ALONG THE INTERSTATE 70 CORRIDOR. INZ021-028>031-035>043-111015- /O.CON.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1010 PM EDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK SUNDAY UNDER PARTLY CLOUDY SKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ044>049-051>057-111015- /O.CON.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/ PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1010 PM EDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY... ALLOWING FOR THE FORMATION OF AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KIND 110715 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EDT SUN OCT 11 2009 ...FROSTY NIGHT EXPECTED WITH FREEZING TEMPERATURES NORTH OF INDIANAPOLIS... .COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO FILTER IN ACROSS CENTRAL INDIANA EARLY THIS MORNING ALLOWING FOR THE COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. TEMPERATURES NORTH OF INDIANAPOLIS ARE EXPECTED TO DROP INTO THE LOWER 30S TOWARD DAYBREAK THIS MORNING...WITH LOWS BOTTOMING OUT IN THE MID 30S ALONG THE INTERSTATE 70 CORRIDOR. INZ021-028>031-035>043-111300- /O.CON.KIND.FZ.W.0004.091011T0800Z-091011T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 315 AM EDT SUN OCT 11 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ044>049-051>057-111300- /O.CON.KIND.FR.Y.0003.091011T0800Z-091011T1300Z/ PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 315 AM EDT SUN OCT 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES WILL FALL INTO THE MID 30S BY DAYBREAK SUNDAY... ALLOWING FOR THE FORMATION OF AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KOCH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 10, 12:30 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 10, 12:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 PM EDT SAT OCT 10 2009 .AVIATION...DISCUSSION FOR 101800Z TAF ISSUANCE. DIURNAL CLDS BASED ARND 035 XPCTD TO DISSIPATE BY 110000Z WITH LOSS OF HEATING. MAJORITY OF THE DIURNAL DVLPMT XPCTD OVER THE ERN TERMINALS... KIND/KBMG. OTRW...MODELS SUGGEST POTENTIAL...ALBEIT SML FOR NOW...FOR THE EXTENSIVE CIGS 015-025 CURRENTLY OFF TO THE W/NW OF THE LOCAL AREA ASSOCIATED WITH WEAKENING CDFNT TO MOVE INTO THE AREA AFT 110300Z. WL HANDLE THIS WITH A SCT LYR IN THE FORECASTS FOR NOW. NO SIG WND/VSBYS ISSUES XPCTD THRU 110600Z. && .DISCUSSION... MAIN CHALLENGE FOR THE FCST WL BE CLOUD COVER...SFC WINDS AND RESULTANT FROST POTENTIAL AS WELL AS FREEZE POTENTIAL FOR THE NRN TIER TNGT AS WELL AS WHEN THE NEXT CHC OF PRECIP WL BE. 11-3.9 MICRON SATELLITE LOOP WAS SHOWING CLEARING JUST ABOUT TO OUR FAR NWRN COUNTIES WITH MORE THICK CLOUDS SPREADING E BEHIND A REINFORCING CD FNT FM ERN MN TO SRN CO. SFC ANLYS WAS ALSO SHOWING COLD WRN CANADIAN HIGH PRES FILTERING IN TO THE MSP AND OH VLYS. FINALLY...UA PATTERN FEATURED AN UPR LOW ACRS SRN MANITOBA WITH ZONAL FLOW ACRS THE OHIO VLY WITH AN ALASKAN SOURCE. MODELS WERE IN DECENT AGREEMENT WITH THE OVERALL EVOLUTION OF THE SYNOPTIC PATTERN THE NEXT FEW DAYS AND THUS BELIEVE COMPROMISE IS A GOOD START. MODELS IN FAIR AGREEMENT ON SWEEPING THE REFINFORCING FNT ACRS CNTRL INDIANA THIS AFTERNOON. BASED ON MODEL TIME SECS AND LYRD RH PROGS...ONLY EXPECT SOME INCRS IN MID AND UPR LVL CLOUDS TODAY AND TNGT BEHIND THE FNT. THESE CLOUDS SHOULD KEEP TEMPS FM GETTING QUITE AS COLD AS THE COLDER NAM MOS...HOWEVER THE NRN THIRD SHOULD LIKELY GET JUST BLW FREEZING. WITH THE CLOUDS AND WINDS EXPECTING TO STAY UP AROUND 5 KTS...CONFIDENCE NOT HIGH ENOUGH FOR A WARNING...BUT HIGH ENOUGH FOR A WATCH. WITH THE SAME LOGIC...DONT THINK FROST WL BE WIDESPREAD...BUT EXPECT AT LEAST PATCHY FROST. ON SUNDAY...UPR FLOW BECOMES MORE SW BUT STILL FAST AND SHOULD SEE IMPULSES BRING SOME INCRS IN HIGH CLOUDS HINTED AT BY MODEL TIME SECS. MODEL 850 MB TEMPS INCRS FM 1 TO 4 DEGREES CELSIUS THIS AFTERNOON TO AND SUNDAY AFTERNOON TO 6 TO 9 DEGREES ON MONDAY AFTERNOON WHICH SHOULD ALLOW FOR A LITTLE WARM UP AS ANOTHER FNT APPROACHES. THIS FNT EXPECTED TO MOVE THROUGH MONDAY NGT BUT BULK OF THE MOISTURE AGAIN TO OUR N...SO WL CONTINUE TO LEAVE IT OUT. NEXT CHC OF RN LOOKS LIKE THU FM A SRN SYS. AGAIN...LOOKS LIKE POTENTIAL FOR A LOT OF OVERRUNNING PRECIP ESP S OF THE OH RVR. MOS NUMBERS VERY CLOSE TODAY AND LOOK REASONABLE WITH CLEARING BUT COLD 850 MB TEMPERATURES FROM 1 TO 4 DEGREES CELSIUS. TNGT...WL GO WITH A COMPROMISE BETWEEN THE COLDER NAM AND WARMER GFS AS COLD AIR FILTERS IN BEHIND THE REINFORCING FNT BUT ALSO A FEW CLOUDS MAY BE AROUND. FINALLY...SUNDAY AGAIN LOOKS LIKE A COMPROMISE AS THE COLD AIR REMAINS ENTRENCED ACRS THE OH VLY. && .IND WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH 08Z-12Z TNGT FOR NRN THIRD OF CNTRL IN. && PUBLIC...MK AVIATION...JAS
Hazardous weather outlook, Oct 10, 3:23 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 AM EDT SAT OCT 10 2009 INZ044>048-051>057-060-065-111000- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-DECATUR- 323 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS EXPECTED OVERNIGHT. RESIDENTS ARE ENCOURAGED TO MAKE PLANS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061>064-067>072-111000- GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- 323 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOW LAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE WHITE RIVER...EAST FORK OF THE WHITE RIVER...BIG BLUE AND THE MUSCATATUCK RIVER. PATCHY FROST IS EXPECTED OVERNIGHT. RESIDENTS ARE ENCOURAGED TO MAKE PLANS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW LAND FLOODING WILL CONTINUE ON PORTIONS OF SOME OF THE RIVERS THROUGH THE WEEKEND. SEE LATEST FLOOD STATEMENTS FOR FURTHER DETAIL. FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>043-049-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-HENRY- 323 AM EDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT OVERNIGHT. TEMPERATURES MAY DROP TO BELOW FREEZING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PATCHY FROST IS ALSO EXPECTED. RESIDENTS ARE ENCOURAGED TO MAKE PLANS TO PROTECT CROPS AND OTHER SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FROST IS POSSIBLE A FEW DAYS EARLY NEXT WEEK WITH THE BEST CHANCE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:17 AM EDT | Freeze Watch | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 9 more | 12 hr |
| Oct 10, 3:00 PM EDT | Frost Advisory | IND | Clay, Hancock, Hendricks, Henry, Johnson, Marion and 7 more | 18 hr |
Nearby
Freeze Warnings in Indiana, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.